Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 3, 1997, 4:00 PM PDT for San Bernardino County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1997, 4:00 PM PDT (23:00 UTC)
- Expired
- Aug 3, 1997, 5:00 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KLAS 032303
FFWLAS
CAC071-040000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT SUN AUG 3 1997
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL 500 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
IN EAST CALIFORNIA
...SAN BERNARDINO COUNTY EXCEPT THE UPPER COLORADO RIVER
VALLEY...
NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAS VEGAS AND EDWARDS
AIR FORCE DOPPLER RADAR CONTINUE TO SHOW DEVELOPMENT OF THUNDERSTORMS
ACROSS SAN BERNARDINO COUNTY. THIS WARNING INCLUDES ALL OF SAN
BERNARDINO COUNTY EXCEPT THE UPPER COLORADO RIVER VALLEY. THIS
WARNING SUPERCEDES THE PREVIOUS WARNING...IN ORDER TO INCLUDE ALL
OF SAN BERNARDINO COUNTY EXCEPT AROUND THE COLORADO RIVER. SOME
STRONGER STORMS HAVE ALSO DEVELOPED SOUTHWEST OF BAKER AND AROUND
LUDLOW ON INTERSTATE 40. THUNDERSTORM ACTIVITY CONTINUES ALONG
CALIFORNIA STATE ROUTE 62 AND 247. THESE STORMS HAVE A HISTORY OF
DAMAGING WINDS AND LOCALIZED HEAVY RAIN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CORDEROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:50 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM PDT, 2 hours 10 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT SUN AUG 3 1997 WATER VAPOR LOOP THIS AFTERNOON SHOWED ABUNDANT MSTR AT MID AND UPR LVLS FLOWING N INTO THE CWA. VORT MAX...WHICH WAS CLEARLY EVIDENT OVR NRN BAJA...WAS SHOWN LIFTING NNW. KESX RADAR SHOWED SCT RW AND A FEW TRW ACRS SRN PTNS OF THE CWA LIFTING OFF THE NW VIA SE FLO ALF. 12Z ETA/AVN/NGM FAILED TO PROPERLY INITIALIZE VORT LOBE. MOVMT OF VORT LOBE DEFINATELY AN UNCERTAINTY...BUT THINK FEATURE WL CONT TO LIFT N AND BE LOCATED ACRS SRN NEVADA SOMETIME DURING THE ERY MORNING HOURS. BASED ON THIS TIMING...SCT NOCTURAL RW/TRW A GOOD POSSIBLITY ACRS ALL BUT THE EXTREME N. PER COOR WITH PHX/LAX...WL CANCEL FLASH FLOOD WATCHES FOR SE CA AND NW AZ. SOME TRW WERE BEGINNING TO FLARE UP ACRS THE MTNS OF SAN BERNARDINO WHERE GREATEST SURFACE HEATING OCCURED TDA...BUT FOR THE MOST PART ACTIVITY HAS BEEN SUPRESSED BY CONSIDERABLE CLOUD COVER. EXTND PROGS INTESIFY UPR RDG ACRS THE WRN US WITH UPR HI CENTERED ACRS SRN NEVADA THRU MUCH OF THE PD. THIS SHOULD EFFECTIVELY CAP MOST AREAS...EXCEPT PERHAPS ACRS PTNS OF MOHAVE COUNTY AND S CNTL NEVADA MTNS. LAS 4220. MATUSIEWICZ SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 64 min |
| Aug 3, 2:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
| Aug 3, 4:00 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 60 min |
| Aug 3, 4:59 PM PDT | Flash Flood Warning | VEF | San Bernardino | 31 min |
| Aug 3, 4:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 31 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.